Almost One-Third of High School Seniors Used Vaping Device in Past Year
Almost one-third of high school seniors report using some kind of vaping device in the past year, according to the latest Monitoring the Future survey.
Three teenage girls were hospitalized in Virginia last weekend after taking an LSD-like synthetic drug. The compound is known by names including 25i, N-Bomb or Smiles.
The girls ranged in age from 13 to 18, according to CBS News. Police say the drug first produces a feeling of euphoria, but then can cause disorientation, violent behavior and death.
People who take the drug experience a fast heart rate, said Police Lt. Tony Matos, Assistant Commander of the narcotics division in Fairfax County, Virginia. “It starts off with a lot of sweating, maybe even some nausea and vomiting. But ultimately, it will lead to very aggressive, violent behavior, and ultimately it will lead to death.”
In November, the Drug Enforcement Administration (DEA) made three synthetic N-Bomb compounds illegal for the next two years. The compounds were responsible for the deaths of at least 19 people in the United States between March 2012 and August 2013, the agency said.
The DEA made the synthetic compounds 25I-NBOMe, 25C-NBOMe, and 25B-NBOMe Schedule I, meaning they are illegal drugs under the Controlled Substances Act, for the next two years. These drugs are marketed online and through illegal channels as illicit hallucinogens such as LSD, according to a DEA news release. They are sold as powders, liquid solutions, soaked onto blotter paper, and laced on edible items.
The DEA warns synthetic drugs have no consistent manufacturing and packaging processes and may contain drastically differing dosage amounts, a mix of several drugs, and unknown adulterants. “Users are playing Russian roulette when they abuse them,” the agency states. During the two-year period when the compounds are illegal, the DEA will work with the Department of Health and Human Services to determine if they should be made permanently illegal.